Alert archive / Florida / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 17, 2018, 3:31 AM EST for 6 counties in Florida. It took effect at Jan 17, 2018, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 3:31 AM EST (08:31 UTC)
- In effect from
- Jan 17, 2018, 10:00 PM EST
- Expired
- Jan 18, 2018, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS42 KMLB 170831 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 331 AM EST Wed Jan 17 2018 FLZ041-044>046-141-144-171500- /O.NEW.KMLB.WC.Y.0003.180118T0300Z-180118T1500Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Coastal Volusia County-Southern Lake County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, and Groveland 331 AM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Very cold wind chills are expected due to a combination of cold temperatures and northwest winds remaining at or a little above 10 mph. Expect wind chills to drop into the lower 30s by this evening, and reach values in the lower to middle 20s by sunrise Thursday. * WHERE...Lake, Volusia, Seminole, and Orange Counties. * WHEN...10 PM this evening to 10 AM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ FLZ047-053-054-058-147-171500- /O.NEW.KMLB.WC.Y.0003.180118T0600Z-180118T1500Z/ Southern Brevard County-Osceola-Indian River-Okeechobee- Northern Brevard County- Including the cities of Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Cocoa, and Titusville 331 AM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... * WHAT...Very cold wind chills are expected due to a combination of cold temperatures and northwest winds remaining at or a little above 10 mph. Expect wind chills to drop into the lower 30s around or shortly after midnight, and reach values in the middle 20s to around 30 degrees by sunrise Thursday. * WHERE...Brevard, Osceola, Indian River and Okeechobee Counties. * WHEN...1 AM to 10 AM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ FLZ059-064-171500- /O.NEW.KMLB.WC.Y.0003.180118T0900Z-180118T1400Z/ St. Lucie-Martin- Including the cities of Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 331 AM EST Wed Jan 17 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... * WHAT...Very cold wind chills are expected due to a combination of cold temperatures and northwest winds remaining at or a little above 10 mph. Expect wind chills to drop into the upper 20s and lower 30s for a few hours before and a little after sunrise Thursday. * WHERE...Saint Lucie and Martin Counties. * WHEN...4 AM to 9 AM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$ Cristaldi
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 9:17 PM EST, 6 hours 14 minutes earlier.
Area forecast discussion, Jan 16, 9:17 PM EST, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
917 PM EST Tue Jan 16 2018
...Some Fog Expected Overnight...
...Freeze Watch in Effect Wednesday Night for Portions of East
Central Florida...
.UPDATE...
The next strong cold front is waiting in the wings, currently
situated over the western panhandle down into the central Gulf.
Weak ridging over the peninsula will diminish overnight ahead of
the front, allowing winds to collapse. Nearly calm winds are
expected along the I-4 corridor after midnight, which combined
with good radiational cooling should lead to some fog
development there. Given the surprisingly good spatial and
temporal agreement between mesoscale and MOS visibility guidance,
opted to increase the expected coverage of fog north and west of
Interstate 4 (mainly Lake and inland Volusia counties). Patchy fog
wording was maintained across the rest of Volusia as well as
Seminole, Orange, and Osceola counties.
Remainder of the forecast package was left as is. Overnight lows
generally in the mid 40s to around 50, with warmer temps along the
barrier islands south of the Cape.
&&
.AVIATION...
VFR outside of fog development late tonight. Guidance continues to
indicate lowest VSBY and longest duration will be along and to
the west of the Interstate 4 aerodromes (KDAB-KSFB-KMCO-KISM-
KLEE) with shallow fog / mist possible elsewhere.
&&
.MARINE...
Tonight-Wednesday...Will continue to include small craft exercise
caution headlines over the open waters, south of and offshore of
the nearshore Volusia waters. N/NW winds 10-15 knots overnight
will rapidly increase up to 15-20 knots by late Wednesday afternoon
behind passing cold front, with a Small Craft Advisory going back
into effect for the adjacent Atlantic.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 47 62 31 52 / 0 0 10 0
MCO 48 69 33 55 / 0 0 10 0
MLB 51 71 38 57 / 0 0 10 0
VRB 50 72 41 60 / 10 0 10 0
LEE 46 63 30 53 / 0 0 0 0
SFB 46 68 32 54 / 0 0 10 0
ORL 48 67 32 55 / 0 0 10 0
FPR 49 73 41 61 / 10 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Wednesday night through Thursday morning
for Coastal Volusia County-Inland Volusia County-Northern
Lake County-Orange-Seminole-Southern Lake County.
AM...Small Craft Advisory from 4 PM Wednesday to 4 PM EST Thursday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Ulrich/LascodyHazardous weather outlook, Jan 16, 6:47 PM EST, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 647 PM EST Tue Jan 16 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-171000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 647 PM EST Tue Jan 16 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Small craft operators should exercise caution, especially in the Gulf Stream for north winds 10 to 15 knots and seas around 6 feet. .DENSE FOG/SMOKE IMPACT... Patchy fog is forecast to occur over interior sections in the pre-dawn hours of Wednesday, mainly west of Interstate 4. If planning travel in that area early Wednesday morning, make sure to check the latest conditions and forecast. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Freezing temperatures are possible early Thursday morning, especially in Lake, Volusia, Seminole and Orange counties. Very cold wind chills will occur across all of east central Florida. Poor to hazardous boating conditions will occur behind a cold front Wednesday afternoon and into Thursday. Air and water temperatures will be chilly into late week, but the surf zone will continue to be hazardous. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Lascody
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:43 AM EST | Freeze Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.